Format

Send to

Choose Destination
Arthritis Rheum. 1988 Apr;31(4):465-70.

Cyclophosphamide-induced bladder toxicity in Wegener's granulomatosis.

Author information

1
Department of Urology, Mayo Clinic, Rochester, Minnesota.

Abstract

In a series of 111 patients with Wegener's granulomatosis who were given cyclophosphamide therapy, hemorrhagic cystitis, diagnosed on the basis of gross hematuria or at cystoscopy (or both), developed in 17 (15%). Most of these patients recovered uneventfully, with or without the discontinuation of cyclophosphamide, but 4 patients suffered a significant loss of blood, and bladder carcinoma developed in 3. New microhematuria also occurred in 52 patients (47%). The dose and duration of cyclophosphamide were greater in the group that had urotoxicity. Long-term followup of patients with hemorrhagic cystitis is mandatory for the detection of late recurrences or the development of bladder malignancy. New therapies are being directed at protecting the bladder from urotoxicity during cyclophosphamide treatment.

PMID:
3358809
DOI:
10.1002/art.1780310402
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center